MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. PERFIX PLUG LIGHT; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. PERFIX PLUG LIGHT; SURGICAL MESH
Catalog Number 0117080
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Urinary Retention (2119); Obstruction/Occlusion (2422)
Date of Event 10/18/2020
Type of Reportable Event Death
Event or Problem Description
Per additional information provided: on (b)(6) 2020 - patient was diagnosed with large intrascrotal right inguinal hernia thereby underwent open repair with the implant of perfix plug light.Per operative notes, ¿hernia was dissected up to the floor of the inguinal canal and then reduced on mass back into the abdomen.An extra-large perfix plug was then placed into the defect and tacked in separate places along conjoined tendon and the shelving edge of the inguinal ligament.The in using the onlay patch an opening was made to accommodate the cord structures and it was placed around the cord.¿ on (b)(6) 2020 - patient was diagnosed with bladder outlet obstruction secondary to bph, acute urinary retention thereby resection of transurethral prostate.Per operative notes, ¿the posterior urethra was noted to have a gross obstruction.¿ attorney alleges that the patient had adhesions, bowel obstruction and perforation, hernia recurrence, fistulae, infection, pain & suffering.It was also alleged that the patient had sepsis, infection, abdominal pain, right groin pain, urinary retention, transurethral resection of the prostate, prostate hypertrophy, urinary tract symptoms, diverticulitis, encephalitis, colon and intestinal ulcers, weight loss and others.
 
Additional Manufacturer Narrative
Based on the information provided, no conclusions can be made.Per medical records review, about 3 weeks post implant of perfix plug light, patient was diagnosed with obstruction and acute urinary retention thereby underwent hernia repair.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned.
 
Additional Manufacturer Narrative
Based on the information provided, no conclusions can be made.Per medical records review, about 3 weeks post implant of perfix plug light, patient was diagnosed with obstruction and acute urinary retention thereby underwent hernia repair.Addendum: this is an addendum to the initial emdr submitted (mdr number 1213643-2024-094587).This supplemental emdr is being submitted to report the allegation of patient death.No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient including death and subsequent surgical intervention.No autopsy report, or death certificate have been provided.A review of the manufacturing records was performed and found that the lot was manufactured to specification.Updated fields: b2 (outcomes attributed to adv ev), b4, b5, g3, g6, h1, h2, h4 (manufacturing date), h6, h10.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: (b)(6) 2020 - patient was diagnosed with large intrascrotal right inguinal hernia thereby underwent open repair with the implant of perfix plug light.Per operative notes, ¿hernia was dissected up to the floor of the inguinal canal and then reduced on mass back into the abdomen.An extra-large perfix plug was then placed into the defect and tacked in separate places along conjoined tendon and the shelving edge of the inguinal ligament.The in using the onlay patch an opening was made to accommodate the cord structures and it was placed around the cord.¿ (b)(6) 2020 - patient was diagnosed with bladder outlet obstruction secondary to bph, acute urinary retention thereby resection of transurethral prostate.Per operative notes, ¿the posterior urethra was noted to have a gross obstruction.¿ attorney alleges that the patient had adhesions, bowel obstruction and perforation, hernia recurrence, fistulae, infection, pain & suffering.It was also alleged that the patient had sepsis, infection, abdominal pain, right groin pain, urinary retention, transurethral resection of the prostate, prostate hypertrophy, urinary tract symptoms, diverticulitis, encephalitis, colon and intestinal ulcers, weight loss and others.Addendum per legal claim: attorney alleges that the patient underwent surgery for implant of an bard/davol perfix light plug on (b)(6) 2020.As reported, the patient is making a claim for an adverse patient outcome against perfix light plug.Attorney alleges that the patient had subsequent surgical intervention due to the hernia mesh device and wrongful death of the patient.It is also alleged that the patient experienced emotional distress and the device was defective.

Brand Name
PERFIX PLUG LIGHT
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key20118094
Report Number1213643-2024-094587
Device Sequence Number7349926
Product Code FTL
UDI-Device Identifier00801741030970
UDI-Public(01)00801741030970(17)241228(10)HUDZ2045
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K092032
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/28/2024
Device Catalogue Number0117080
Device Lot NumberHUDZ2045
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/20/2024
Supplement Date Received by Manufacturer10/15/2024
Initial Report FDA Received Date09/02/2024
Supplement Report FDA Received Date10/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/22/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age72 YR
Patient SexMale